Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Taken Nystatin for oral thrush, aluminium taste, cannot eat spicy food. Taken antibiotics and cortisone

I have had oral thrush now for 5 weeks, I have already swished 3 bottles of nystatin and it does nt stay gone. the aluminin taste is horrible and cannot eat anything spicy. I had been on an antibiiotic and had 2 cortisone injections in shoulders and within 3 days the thrush showed up. The only meds I take ar elavil and ativan .
Asked On : Sun, 12 Aug 2012
Answers:  3 Views:  194
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dentist 's  Response
hello and welcome to hcm,
there are several treatment regimen for thrush.
1. nystatin as you are already using it
2. fluconazole once a day for 1-2 weeks is the last resort in medication environment
Apart from this some self measure are very helpful
1. maintain properoral hygiene
2. stop mouthwashes as they destroy microbial balance
3. quit smoking if you do.
visit the dental surgeon(oral medicine specialty) asap.

Answered: Mon, 13 Aug 2012
I find this answer helpful
Dentist Dr. Supriya Gupta's  Response
I read your problem.See, oral thrush is a fungal infection. oral thrush is a minor problem, if you are healthy, but if you have weakened immune system, symptoms of oral thrush may be more severe and difficult to control.Nystatin is a antifungal drug. Amphotericin B is another antifungal drug, you can take it if other medications aren't effective.Eat unsweetened yoghurt,take vit c capsule daily and also a good multivitmin. Lemon are high in vit c to build up your immune system. Cut out sweet things and junk food and eat a good diet of fresh food. Drink plenty of water also.
Have a nice time.. take care
Answered: Mon, 13 Aug 2012
I find this answer helpful
Dentist, Oral and Maxillofacial Surgery Dr. Neeta Misra's  Response
hello, its common to have oral candidal infection after antibiotic, steroid therapy so please don't worry
you can use anticandidal mouth paint,multivitamins &healthy diet rich in fresh vegetables and fruits,you will be fine in 3-4 days
Answered: Sun, 12 Aug 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor